Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 69, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 12, 1999, 2:24 PM CDT for Cass County, Morgan County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 1999, 2:24 PM CDT (19:24 UTC)
- Expired
- May 12, 1999, 3:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Cass County, IL, Morgan County, IL
The radar
The Lincoln radar (KILX), 83 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KSPI 121927 RRA SVRSPI ILC017-137-122000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 224 PM CDT WED MAY 12 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN CENTRAL ILLINOIS MORGAN COUNTY IN CENTRAL ILLINOIS * UNTIL 300 PM CDT * AT 223 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF JACKSONVILLE... MOVING NORTH NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHAPIN CONCORD VIRGINIA BLUFF SPRINGS LARGE HAIL CAN BE EXPECTED WITH THIS STORM. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:15 PM CDT, 9 minutes earlier.
Area forecast discussion, May 12, 2:15 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT WED MAY 12 1999 FCST CONCERNS THIS PD WL BE PRECIP AMTS AND DURATION...AND IF ANY HIGHLIGHTS NEEDED WITH EXPECTED HEAVY RAINFALL. 18Z SFC MAP INDICATING WMFNT LOCATED JUST NORTH OF CWFA WITH LAPS DATA DEPICTING BEST AREA OF INSTABILITY ALONG AND JUST NORTH OF BNDRY. SVL CELLS DVLPD NEAR BNDRY LATE THIS MRNG AND DEPOSITED 1.5 IN OF RAIN IN LESS THAN AN HOURS TIME ALONG WITH SOME PEA SIZED HAIL. MODELS NOT DOING TOO BADLY WITH THEIR OVERALL SOLUTION WITH EVOLVING PATTERN ACRS THE STATE OVR THE NEXT 12 TO 24 HRS. UPPER WAVE FCST TO SLOWLY PUSH THRU THE MIDWEST THRU THU WITH ETA AND NGM SOLUTIONS LOOKING THE BEST. PWATS (1-1.4) AND UPPER LEVEL DIVERGENCE SUGGEST BEST THREAT OF HEAVY RAINFALL ACRS THE CWA INTO THU MRNG. UPPER SYSTEM TO TAKE ON MORE OF A NW-SE ORIENTATION OVR CNTRL IL BY THU WITH 850 DEW POINTS HOLDING FM 8-10 DEGREES C THRU THE PD. CONTEMPLATED FFA FOR AREA BUT COUNTY FFG VALUES STILL RATHER HIGH AT THIS TIME. HOWEVER...DUE TO THE LONGER DURATION OF MOD RAINFALL EXPECTED INTO THU DECIDED TO ISSUE A FLOOD WATCH TNT AND THU FOR ENTIRE CWA. AGREE WITH HPC ERD AND AERAL ALIGNMENT WITH SOME ISOLD 3 INCH AMTS POSSIBLE BY THU MRNG. SFC WV FCST TO SHIFT NORTHEAST WITH UPPER LOW ON THU BUT AXIS OF MOISTURE REMAINS ACRS THE STATE DURING THE DAY SO WL CONTINUE SHOWER THREAT WITH EVEN SOME ISOLD TSRA REMAINING ACRS THE SE HALF. NGM LI/S RANGING FROM 0 TO -4 INTO THU AFTERNOON WITH COLD POOL FCST TO PUSH THRU THE AREA DURING THE LT MRNG AND EARLY AFTERNOON HOURS. WL CONTINUE -SHRA THREAT ACRS THE EAST THU NIGHT WITH SYSTEM FINALLY PUSHING FAR ENOUGH TO OUR EAST ON FRI TO ALLOW SOME DRYING TO OCCUR. COORD WITH KDVN...KLOT...KLSX...KPAH AND NCEP HPC. .ILX...FLOOD WATCH TONIGHT AND THU FOR ENTIRE ILX CWA PRELIMINARY CCF FOR COORDINATION... SPI WB 055/067 052/072 055 44+63 PIA WB 054/066 051/070 054 44+63 DEC TB 056/066 051/071 054 44+64 CMI TB 057/067 050/071 054 44+75 MTO TB 059/068 050/070 054 44+76 LWV TB 060/070 052/072 055 44+76 SMITH
In the hours before
Special weather statement, May 12, 11:00 AM CDT, 3 hours 24 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-121600- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT WED MAY 12 1999 NO SEVERE THUNDERSTORMS ARE EXPECTED OVER CENTRAL OR SOUTHEASTERN ILLINOIS THROUGH TONIGHT. A STORM SYSTEM OVER OKLAHOMA WILL MOVE NORTHEASTWARD INTO ILLINOIS THIS AFTERNOON AND TONIGHT. WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL OCCUR THROUGH TONIGHT AS THIS SYSTEM APPROACHES. HEAVY RAIN AND SMALL HAIL WILL BE LIKELY WITH THE STRONGER STORMS. MARGINAL ATMOSPHERIC INSTABILITY...WILL REDUCE THE CHANCES FOR ANY ORGANIZED SEVERE WEATHER THROUGH TONIGHT. KETCHAM
Special weather statement, May 12, 11:00 AM CDT, 3 hours 24 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-121600- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT WED MAY 12 1999 NO SEVERE THUNDERSTORMS ARE EXPECTED OVER CENTRAL OR SOUTHEASTERN ILLINOIS THROUGH TONIGHT. A STORM SYSTEM OVER OKLAHOMA WILL MOVE NORTHEASTWARD INTO ILLINOIS THIS AFTERNOON AND TONIGHT. WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL OCCUR THROUGH TONIGHT AS THIS SYSTEM APPROACHES. HEAVY RAIN AND SMALL HAIL WILL BE LIKELY WITH THE STRONGER STORMS. MARGINAL ATMOSPHERIC INSTABILITY...WILL REDUCE THE CHANCES FOR ANY ORGANIZED SEVERE WEATHER THROUGH TONIGHT. KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Cass | 30 min |
| May 12, 3:12 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 48 min |
| May 12, 3:23 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.